Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 12, 2015, 6:38 PM EDT for Collier County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 12, 2015, 7:03 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS52 KMFL 122238 SVRMFL FLC021-122315- /O.NEW.KMFL.SV.W.0033.150712T2238Z-150712T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 638 PM EDT SUN JUL 12 2015 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLLIER COUNTY IN SOUTHWESTERN FLORIDA... * UNTIL 715 PM EDT * AT 638 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BIG CYPRESS NATIONAL PRESERVE...OR 8 MILES NORTH OF MONROE STATION...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL PRESERVE...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 2588 8095 2589 8121 2619 8123 2620 8092 TIME...MOT...LOC 2238Z 161DEG 19KT 2598 8106 $$ KB
1 follow-up statement
231
WWUS52 KMFL 122303
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
703 PM EDT SUN JUL 12 2015
FLC021-122312-
/O.CAN.KMFL.SV.W.0033.000000T0000Z-150712T2315Z/
COLLIER FL-
703 PM EDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM, ESPECIALLY
AFFECTING MOTORISTS DRIVING ALONG ALLIGATOR ALLEY.
LAT...LON 2588 8095 2589 8121 2619 8123 2620 8092
TIME...MOT...LOC 2301Z 161DEG 19KT 2610 8111
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:47 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 12, 3:47 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 347 PM EDT SUN JUL 12 2015 ...OPPORTUNITY FOR MUCH NEEDED RAIN EAST COAST METRO THIS WEEK... .DISCUSSION... THE WEEK AHEAD PRESENTS A GOOD OPPORTUNITY TO AT LEAST BEGIN TO MAKE A DENT IN THE RAINFALL DEFICITS/DROUGHT WHICH HAS BEEN PROGRESSIVELY BUILDING ACROSS SOUTHEAST FLORIDA THIS YEAR. H5 RIDGE CENTERED OVER TEXAS EXTENDS ACROSS THE GULF COAST STATES AND INTO NORTH-CENTRAL FLORIDA. SHORTWAVES ARE DIGGING AROUND THIS RIDGE OVER THE UPPER MIDWEST (WHERE A SEVERE WX OUTBREAK COULD OCCUR THIS EVENING, SWEEPING SOUTHEAST ACROSS THE OHIO VALLEY OVERNIGHT-MON) AND INTO THE NORTHEAST AND MID ATLANTIC STATES. SUCCESSIVE SHORTWAVES WILL ACT TO AMPLIFY THE TROUGH OVER THE EASTERN CONUS WITH THE SOUTHERN RIDGE AXIS BEING SHUNTED TO THE WEST OF FLORIDA AND THE TROUGHING BECOMING MORE DOMINANT ACROSS MID-LATE WEEK. THIS CHANGES THE WIND FLOW PATTERN ACROSS SOUTH FLORIDA...FROM EASTERLY TO SOUTHWESTERLY. THE RESULT WILL BE THE FOCUS OF CONVECTION SWITCHING FROM THE WESTERN HALF OF SOUTH FL TO THE EASTERN HALF...WHERE RAIN IS MUCH NEEDED. NOT ONLY HAS OUR WIND FLOW PATTERN NOT HELPED WITH PRODUCING RAIN FOR THE EAST COAST THIS RAINY SEASON...MOISTURE TOO HAS BEEN LACKING (PWATS AVERAGING BELOW NORMAL). OUR WIND FLOW PATTERN IS SWITCHING THIS WEEK, BUT MOISTURE LEVELS DO NOT CHANGE SUBSTANTIALLY. THAT IS ONE FACTOR WHICH COULD LIMIT RAINFALL TOTALS. NEVER DO WE SEEM TO GET INTO A DEEP TROPICAL MOISTURE PROFILE WHERE RAINFALL AMOUNTS COULD REALLY ADD UP OVER TIME OVER A LARGE AREA. BOTH GFS AND ECMWF SHOW ONLY MODERATE MOISTURE IN PLACE THIS WEEK...CONTINUING AT OR SLIGHTLY BELOW AVERAGE FOR MID JULY. AND SO THE EXPECTATION THIS WEEK IS FOR SCATTERED TSTORMS TO DEVELOP EACH DAY, FAVORING THE EASTERN HALF OF SOUTH FL. OVERALL QPF FROM WPC IS NOT IMPRESSIVE, 0.5-1.0" ACROSS SOUTH FL THIS WEEK (AREAL AVERAGE). HOWEVER, SOME LOCALES COULD RECEIVE A GOOD 2-4" OF RAIN WHERE STRONGER CELLS OCCUR THIS WEEK. IT'LL BE BETTER THAN WHAT WE HAVE SEEN FOR WEEKS ON END...BUT SURELY NO DROUGHT ENDER. /GREGORIA && .MARINE... THE SURFACE RIDGE AXIS WILL BE SHIFTING SOUTH AND INTO THE FLORIDA STRAITS MON-TUE THEN REMAIN NEARLY STATIONARY TO OUR SOUTH THROUGHOUT THE WEEK. THIS WILL LEAD TO WINDS SWITCHING FROM A SE DIRECTION TO A SW DIRECTION. SPEEDS WILL REMAIN LESS THAN 15 KT WITH SEAS OF LESS THAN 4 FT. ISOLATED-SCATTERED TSTORMS WILL BE A CONCERN, ESPECIALLY LATE AFTERNOON'S ALONG THE ATLANTIC COAST. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 94 75 93 / 10 30 30 50 FORT LAUDERDALE 78 92 77 92 / 10 40 40 50 MIAMI 77 92 77 91 / 10 40 40 50 NAPLES 77 89 77 90 / 40 30 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 12, 11:34 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1134 AM EDT SUN JUL 12 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130345- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1134 AM EDT SUN JUL 12 2015 ...ISOLATED TO SCATTERED THUNDERSTORMS INTERIOR AND GULF COAST... ...MARGINAL RISK OF A FEW STRONG STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE INTERIOR AND THE GULF COAST THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORM ACTIVITY COULD ALSO LINGER OVERNIGHT PARTICULARLY ACROSS THE COASTAL WATERS. SOME STORMS COULD BE STRONG WITH FREQUENT LIGHTNING, GUSTY WINDS, AND SMALL HAIL AS THE MAIN THREATS. WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE WIND GUSTS OF 40 TO 55 MPH. HAIL: THERE IS A SLIGHT CHANCE FOR SMALL HAIL WITH THE STRONGER THUNDERSTORMS PARTICULARLY ACROSS THE MAINLAND THIS AFTERNOON AND EVENING. TEMPERATURES: HEAT INDICES WILL RANGE BETWEEN 100 AND 104 DEGREES ACROSS MOST OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 12, 3:18 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT SUN JUL 12 2015 FLZ063-122000- GLADES FL- 318 PM EDT SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL FOR SOUTHWESTERN GLADES COUNTY UNTIL 400 PM EDT... * AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MUSE...OR 12 MILES NORTHWEST OF LABELLE. THIS STORM WAS NEARLY STATIONARY. * THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2678 8156 2699 8156 2702 8133 2684 8133 TIME...MOT...LOC 1918Z 226DEG 0KT 2691 8154 KB
Special weather statement, Jul 12, 5:51 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 551 PM EDT SUN JUL 12 2015 FLZ070>073-075-122230- MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL- INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL- METRO BROWARD COUNTY FL- 551 PM EDT SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR WESTERN BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 630 PM EDT... * AT 551 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...OR 10 MILES SOUTH OF MONROE STATION. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WESTON...LOOP ROAD EE CENTER...OASIS RANGER STATION...INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...DADE-COLLIER TRAINING AIRPORT... INTERSECTION I-75 AND U.S. 27...MILE MARKER 30 ON ALLIGATOR ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY...FORTYMILE BEND...BIG CYPRESS NATIONAL PRESERVE...WEST BROWARD REC. AREA ON ALLIGATOR ALLEY AND LOOP ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. && LAT...LON 2562 8101 2575 8115 2632 8056 2613 8036 TIME...MOT...LOC 2151Z 091DEG 2KT 2571 8106 KB
Special weather statement, Jul 12, 6:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 616 PM EDT SUN JUL 12 2015 FLZ070-075-122300- MAINLAND MONROE FL-INLAND COLLIER COUNTY FL- 616 PM EDT SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN COLLIER AND NORTH CENTRAL MAINLAND MONROE COUNTIES UNTIL 700 PM EDT... * AT 616 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OASIS RANGER STATION...OR NEAR MONROE STATION...MOVING NORTH AT 10 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MONROE STATION...OASIS RANGER STATION...BIG CYPRESS NATIONAL PRESERVE AND LOOP ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2571 8100 2576 8120 2600 8118 2596 8090 TIME...MOT...LOC 2216Z 177DEG 7KT 2584 8105 KB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:18 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Jul 12, 5:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 12, 6:16 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.